Alert archive / Missouri / Flash Flood Warnings in 2018
Flash Flood Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 19, 2018, 11:03 PM CDT for Shannon County, Texas County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2018, 11:03 PM CDT (04:03 UTC)
- Expired
- May 20, 2018, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 149 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1239 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 10.1
The text
As transmitted.
274
WGUS53 KSGF 200403
FFWSGF
MOC203-215-201000-
/O.NEW.KSGF.FF.W.0006.180520T0403Z-180520T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1103 PM CDT SAT MAY 19 2018
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
West central Shannon County in south central Missouri...
Southeastern Texas County in south central Missouri...
* Until 500 AM CDT
* At 1102 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain has
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Eminence... Summersville...
Arroll... Elk Creek...
Eunice... Alley Spring...
Yukon... Hartshorn...
Clear Springs... Round Spring...
West Eminence... Solo...
Pine Crest... Simmons...
This warning includes but is not limited to the following low water
crossings...
Route U at The Jacks Fork 2 miles northwest of Clear Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property. Campers along streams and
rivers should move to higher ground.
&&
LAT...LON 3703 9166 3705 9166 3705 9194 3706 9209
3729 9204 3728 9137 3701 9137
$$
Foster2 follow-up statements
478
WGUS73 KSGF 200534
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1234 AM CDT SUN MAY 20 2018
MOC203-215-201000-
/O.CON.KSGF.FF.W.0006.000000T0000Z-180520T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-Texas MO-
1234 AM CDT SUN MAY 20 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
WEST CENTRAL SHANNON AND SOUTHEASTERN TEXAS COUNTIES...
At 1232 AM CDT, Doppler radar indicated that heavy rain had ended
across the warned area. Up to three and a half inches of rain has
fallen since Saturday. Excessive runoff will likely cause flash
flooding.
This warning includes but is not limited to the following low water
crossings...
Route U at The Jacks Fork 2 miles northwest of Clear Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3703 9154 3703 9166 3705 9166 3705 9194
3706 9209 3729 9204 3728 9137 3715 9139
$$
Foster367
WGUS73 KSGF 200958
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
458 AM CDT SUN MAY 20 2018
MOC203-215-201008-
/O.EXP.KSGF.FF.W.0006.000000T0000Z-180520T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-Texas MO-
458 AM CDT SUN MAY 20 2018
...THE FLASH FLOOD WARNING FOR WEST CENTRAL SHANNON AND SOUTHEASTERN
TEXAS COUNTIES WILL EXPIRE AT 500 AM CDT...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat to life or property. Please continue to heed any
remaining road closures. The flash flood warning has been replaced
with an areal flood advisory until 11 AM for any minor residual
flooding.
LAT...LON 3703 9154 3703 9166 3705 9166 3705 9194
3706 9209 3729 9204 3728 9137 3715 9139
$$
LindenbergWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 19, 6:01 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, May 19, 6:01 PM CDT, 5 hours 2 minutes before
Area Forecast Discussion National Weather Service Springfield MO 601 PM CDT Sat May 19 2018 .SHORT TERM...(This evening through Sunday) Issued at 227 PM CDT Sat May 19 2018 Strong to severe convection continues in the eastern CWA primarily along and north of a surface warm front and ahead of a subtle H5 wave currently moving through the area. Meanwhile...boundary interactions with the surface front is setting off another round of convection over north central Oklahoma. As the larger upper level wave moves out of eastern Colorado toward the Upper Mississippi Valley...low pressure will develop and move along the front. This will induce more convection along the front that will move up and into the area during the overnight hours. Primary threat with these storms will be wind and hail...but an isolated tornado cannot be ruled out especially over extreme southeast Kansas. This convection will continue into early Sunday. .LONG TERM...(Sunday Night through Saturday) Issued at 227 PM CDT Sat May 19 2018 The quasi-stationary surface front meanders back and forth across central Missouri through most of the week. This will keep slight chance to chance PoPs in the forecast. In the upper levels..a trough is situated over the southwestern US with a ridge over the Central States. As small short waves move out of the southwest trough and up and over the ridge...rain chances over the area will increase. Not too much variability in day-to-day temperatures with highs generally in the low to mid 80s and lows in the low to mid 60s...or about 5-10 degrees above normal. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 453 PM CDT Sat May 19 2018 Currently...a frontal boundary extends across the area...roughly from JBR-JLN-PNC...with strong to severe convection occurring along the boundary. An upper level low...located along the CO/NE border is forecast to move into eastern SD by the end of the forecast period. As it does...it will induce an area of low pressure on the surface front which will move into northeastern MO by the end of the forecast period. For the most part...VFR conditions can be expected except in areas where convection is occurring...which will be MVFR. The convective activity will affect the KJLN and KSGF terminals most but could affect KBBG after about 07z. Convection should be out of the terminal areas by mid to late morning with mainly mid and upper level clouds present through the remainder of the forecast period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Gaede
Hazardous weather outlook, May 19, 8:37 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 837 PM CDT Sat May 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 837 PM CDT Sat May 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... A line of strong storms will move across the eastern Ozarks this evening. Additional scattered storms may develop from southeastern Kansas into southwestern Missouri overnight. A few of these storms could be strong to locally severe with winds up to 60 mph and hail up to the size of quarters. Localized minor flooding could develop where storms train over the same areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorm are possible on Sunday. A few storms may become severe especially across central Missouri. Additional thunderstorm chances will occur next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, May 19, 8:05 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG 1 N HALF WAY 37.63N 93.25W
05/19/2018 POLK MO PUBLIC
LARGE TREE BLOWN DOWN. ALSO HAD NICKEL SIZE
HAIL.
&&Special weather statement, May 19, 8:38 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Springfield MO
838 PM CDT SAT MAY 19 2018
MOZ071-083-200230-
Dent MO-Phelps MO-
838 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR DENT AND SOUTHEASTERN PHELPS
COUNTIES UNTIL 930 PM CDT...
At 838 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Newburg to 13 miles west
of Salem to near Licking. Movement was east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Montauk State Park... Salem...
Edgar Springs... Lenox...
Montauk... Turtle...
Jadwin... Howes Mill...
Darien... Lake Spring...
Gladden... Anutt...
Bangert... Boss...
Howes... Lecoma...
Stone Hill... Sligo...
LAT...LON 3759 9116 3759 9131 3751 9131 3750 9122
3741 9122 3743 9175 3760 9176 3760 9188
3781 9187 3795 9153 3779 9152 3779 9131
3770 9130 3769 9115
TIME...MOT...LOC 0138Z 251DEG 34KT 3780 9181 3765 9179 3755 9185
WiseSpecial weather statement, May 19, 8:42 PM CDT, 2 hours 21 minutes before
Special Weather Statement National Weather Service Springfield MO 842 PM CDT SAT MAY 19 2018 MOZ092-200245- Wright MO- 842 PM CDT SAT MAY 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WRIGHT COUNTY UNTIL 945 PM CDT... At 842 PM CDT, Doppler radar was tracking a strong thunderstorm near Mansfield, or 13 miles west of Mountain Grove, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mountain Grove... Mansfield... Dawson... Norwood... LAT...LON 3719 9261 3727 9225 3706 9225 3706 9258 TIME...MOT...LOC 0142Z 260DEG 18KT 3712 9251 Wise
Special weather statement, May 19, 9:01 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Springfield MO
901 PM CDT SAT MAY 19 2018
MOZ082-200245-
Texas MO-
901 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TEXAS COUNTY UNTIL
945 PM CDT...
At 901 PM CDT, Doppler radar was tracking a strong thunderstorm near
Houston, moving east at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Houston... Raymondville...
Yukon... Hartshorn...
Prescott...
LAT...LON 3726 9199 3744 9201 3747 9175 3743 9175
3742 9165 3742 9164 3727 9165 3726 9165
TIME...MOT...LOC 0201Z 268DEG 21KT 3737 9193
WiseSpecial weather statement, May 19, 9:34 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
934 PM CDT SAT MAY 19 2018
MOZ082-083-096>098-200330-
Dent MO-Douglas MO-Howell MO-Shannon MO-Texas MO-
934 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SHANNON...NORTHEASTERN DOUGLAS...
SOUTHEASTERN DENT...NORTHERN HOWELL AND SOUTHEASTERN TEXAS COUNTIES
UNTIL 1030 PM CDT...
At 933 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Raymondville to 8 miles
north of Summersville to 12 miles south of Norwood. Movement was east
at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Current River State Park... Montauk State Park...
Mountain View... Willow Springs...
Cabool... Birch Tree...
Eminence... Summersville...
Bunker... Montier...
Montauk... Teresita...
Midridge... Eunice...
Yukon... Vanzant...
Clear Springs... Round Spring...
Akers... Pine Crest...
LAT...LON 3689 9166 3689 9249 3730 9184 3747 9172
3750 9121 3742 9121 3741 9117 3732 9118
3731 9116 3726 9116 3725 9113 3724 9112
TIME...MOT...LOC 0233Z 262DEG 25KT 3742 9165 3730 9166 3693 9237
WiseSpecial weather statement, May 19, 10:42 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Springfield MO
1042 PM CDT SAT MAY 19 2018
MOZ082-098-200430-
Shannon MO-Texas MO-
1042 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHANNON AND SOUTHEASTERN
TEXAS COUNTIES UNTIL 1130 PM CDT...
At 1041 PM CDT, Doppler radar was tracking a strong thunderstorm
near Summersville, or 9 miles north of Mountain View, moving east at
20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Winona... Birch Tree...
Eminence... Summersville...
Alley Spring... West Eminence...
Arroll... Pine Crest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3697 9123 3702 9166 3705 9166 3705 9183
3721 9183 3731 9117
TIME...MOT...LOC 0341Z 269DEG 23KT 3712 9175
FosterThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:06 PM CDT | Areal Flood Advisory | SGF | Benton, Morgan | 5 hr |
| May 19, 7:34 PM CDT | Special Weather Statement | SGF | Dent, Laclede, Maries, Miller, Phelps, Pulaski | 56 min |
| May 19, 8:13 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 47 min |
| May 19, 8:38 PM CDT | Special Weather Statement | SGF | Dent | 52 min |
| May 19, 8:42 PM CDT | Special Weather Statement | SGF | Wright | 63 min |
| May 19, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 43 min |
| May 19, 9:01 PM CDT | Special Weather Statement | SGF | Texas | 44 min |
| May 19, 9:27 PM CDT | Areal Flood Advisory | SGF | Texas | 6 hr |
| May 19, 9:34 PM CDT | Special Weather Statement | SGF | Shannon | 56 min |
| May 19, 10:42 PM CDT | Special Weather Statement | SGF | Shannon | 48 min |
| May 19, 10:52 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 38 min |
| May 20, 12:54 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 51 min |
| May 20, 1:35 AM CDT | Special Weather Statement | SGF | Barton, Cedar, Dade | 40 min |
| May 20, 2:34 AM CDT | Flash Flood Warning | SGF | Benton | 12 hr |
| May 20, 4:54 AM CDT | Areal Flood Advisory | SGF | Howell, Shannon, Texas | 6 hr |
| May 20, 5:16 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 59 min |
| May 20, 6:06 AM CDT | River Flood Warning | SGF | Shannon | 15 hr |
| May 20, 6:07 AM CDT | Special Weather Statement | SGF | Barton, Dade, Jasper, Lawrence, McDonald, Newton | 53 min |
| May 20, 6:38 AM CDT | Special Weather Statement | SGF | Barry, Christian, Dade, Greene, Polk | 52 min |
| May 20, 8:22 AM CDT | Special Weather Statement | SGF | Laclede, Maries, Miller, Morgan, Phelps, Pulaski | 53 min |
| May 20, 9:02 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Morgan, St. Clair | 6 hr |
| May 20, 9:13 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 32 min |
| May 20, 10:33 AM CDT | Areal Flood Warning | SGF | Barton, Vernon | 24 hr |
| May 20, 10:49 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 20, 10:49 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 20, 3:11 PM CDT | Special Weather Statement | SGF | Newton | 49 min |
| May 20, 3:48 PM CDT | Special Weather Statement | SGF | Jasper | 42 min |
| May 20, 3:53 PM CDT | Special Weather Statement | SGF | Jasper | 52 min |
| May 20, 4:37 PM CDT | Special Weather Statement | SGF | Cedar | 53 min |
| May 20, 4:39 PM CDT | Special Weather Statement | SGF | Stone | 51 min |
| May 20, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 24 min |
| May 20, 5:20 PM CDT | Special Weather Statement | SGF | Stone | 40 min |
| May 20, 5:39 PM CDT | Special Weather Statement | SGF | St. Clair | 51 min |
| May 20, 5:52 PM CDT | Special Weather Statement | SGF | Christian | 38 min |
| May 20, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 52 min |
| May 20, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney | 56 min |
| May 20, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 47 min |
| May 20, 6:48 PM CDT | Special Weather Statement | SGF | Camden | 42 min |
Nearby
Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.